Hail, Pike
- When
- June 19, 7:51 PM CST
- Where
- Pike County, Winslow
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.383, -87.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 19, 1:38 PM CST, 6 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 238 PM CDT TUE JUN 19 2001 POP CHANCES/TEMPS IN THE SHORT TERM...AS WELL LIKELIHOOD OF RAIN IN EARLY NEXT WEEK WILL BE THE TRICKY PART OF THIS FORECAST PACKAGE. NCEP BACKUP TEST ADDING TO THE EXCITEMENT...WITH SUBSTITUTION OF NAVY NOGAPS/AFWA MM5/FSL RUC2 FOR REGULAR SUITE OF AVN/ETA/NGM GUIDANCE. MRF...BOTH 00Z RUN AND ENSEMBLE SHOW SIGNIFICANT DEVIATION FROM CLOSED LOW ACRS TN/KY ON MONDAY...NOW SHOWING RIDGE CENTER NOW IN ITS PLACE. I AM NOT CERTAIN WHAT TO BELIEVE REGARDING POTENTIAL FOR CONVECTION NEXT WEEK WITH PROGRESSIVE PTTN NOW IN 00Z RUN OF THE MRF. 06Z ETA AND 12Z MM5 RUN SUGGESTED BEST COVERAGE OF AFTN CONVECTION WOULD BE ACRS SWRN IN AND NWRN KY...HOWEVER..MAIN CONVECTION HAS BEEN DEVELOPING ALONG CONVERGENCE ZONE SWD OF OUTFLOW FROM CONVECTION MUCH FURTHER TO THE N. SRN EXTENT OF THIS BOUNDARY AT 19Z STRETCHED FROM MCLEANSBORO AND VIENNA ILLINOIS...SW TOWARD DEXTER MO. ANTICIPATE THAT REMAINING CONVECTION WILL LIKELY DISSIPATE S OF THIS LINE AROUND DUSK...SO WILL NEED TO MAKE SOME MENTION IN CURRENT ZONE PACKAGE. MOST OF THE SIGNFICANT CONVECTION IN WRN KY WAS NOTED ALONG ON LEADING EDGE OF NARROW THETA-E RIDGE FROM LA AND AR INTO THE MO BOOTHEEL. NWRN PTN OF AMS IS SOMEWHAT CAPPED...SO WILL LIKELY NOT SEE ANY SIGNIFICANT CONVECTION UNTIL LATE TONIGHT...AS PER CURRENT FORECAST. WILL STILL KEEP THE BEST CHANCES FOR PCPN WED AND WED NIGHT...BUT WILL TAPER MENTION TO MORNING HOURS FOR KY FOR THURSDAY. HIGH PRESSURE SHOULD MOVE IN BOLDLY FROM FRIDAY THROUGH EARLY MONDAY. WILL SHAVE BACK MAX/MIN TEMPS THROUGH SUN. ALTHOUGH IT MAY BE A MISTAKE...WILL DROP MENTION OF SHRA/TSRA FOR MONDAY. I WOULD LIKE TO SEE MORE RUN TO RUN CONSISTENCY OF MRF/AVN FOLLOWING NCEP BACKUP TEST. .PAH...NONE. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
433 PM CDT TUE JUN 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM SALEM KY .75 INCH HAIL
06/19/01 LIVINGSTON NUMEROUS SMALL LIMBS DOWN.
REPORTED BY EOC.
KHINZ081-082-085>088-KYZ018-019-200200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 747 PM CDT TUE JUN 19 2001 ...THUNDERSTORMS IN AND AROUND THE EVANSVILLE METRO AREA... AT 745 PM...PADUCAH RADAR SHOWED SCATTERED THUNDERSTORMS JUST NORTH AND WEST OF EVANSVILLE INDIANA...ESPECIALLY FROM NEAR POSEYVILLE TO AROUND DARMSTADT. THE STORMS WERE MOVING SLOWLY NORTHEAST. YOU CAN EXPECT LOCALLY HEAVY RAIN TO BE THE MAIN THREAT WITH THESE STORMS AS THEY AFFECT COMMUNITIES MAINLY NORTH OF EVANSVILLE...FROM PRINCETON TO OAKLAND CITY AND ELBERFIELD...BY 900 PM. HOWEVER...AN ISOLATED STRONGER STORM COULD PRODUCE WIND GUSTS TO 40 MPH OR POSSIBLY EVEN SOME SMALL HAIL. DH
INZ081-082-085>088-KYZ018-019-200230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 839 PM CDT TUE JUN 19 2001 ...THUNDERSTORMS MAINLY NORTH OF THE EVANSVILLE METRO AREA... AT 835 PM...PADUCAH RADAR SHOWED SCATTERED THUNDERSTORMS MAINLY NORTH OF EVANSVILLE INDIANA...ESPECIALLY FROM AROUND PETERSBURG AND WINSLOW...EXTENDING SOUTH AND WEST THROUGH FRANCIS TO NEAR DARMSTADT. THE STORMS CONTINUE TO MOVE SLOWLY NORTHEAST. YOU CAN EXPECT LOCALLY HEAVY RAIN TO BE THE MAIN THREAT WITH THESE STORMS AS THEY AFFECT COMMUNITIES FROM PETERSBURG AND WINSLOW...TO OAKLAND CITY...SOMERVILLE...AND MACKEY...BY 930 PM. HOWEVER...AN ISOLATED STRONGER STORM COULD PRODUCE WIND GUSTS TO 40 MPH OR HAIL 1/4 TO 1/2 INCH IN SIZE. SEVERAL REPORTS OF 1/4 TO 1/2 INCH SIZED HAIL IN PIKE COUNTY WITHIN LAST HOUR DH
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248462.